Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 30, NWS Pocatello, ID

October 11, 2011

NWS Pocatello, ID issued this wind advisory at Oct 11, 2011, 1:25 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2011, 1:25 PM MDT (19:25 UTC)
Expired
Oct 11, 2011, 6:48 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS75 KPIH 111925
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
125 PM MDT TUE OCT 11 2011

IDZ020-021-120300-
/O.NEW.KPIH.WI.Y.0030.111011T1925Z-111012T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
125 PM MDT TUE OCT 11 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...NOW UNTIL 9 PM MDT THIS EVENING.

* WINDS...WEST SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO
  50 MPH.

* LOCATIONS INCLUDE...THE LOWER AND UPPER SNAKE RIVER PLAIN
  INCLUDING POCATELLO...INL...BLACKFOOT AND IDAHO FALLS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ALONG INTERSTATES 84 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
737 
WWUS75 KPIH 120048
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
648 PM MDT TUE OCT 11 2011



IDZ020-021-120200-
/O.CAN.KPIH.WI.Y.0030.000000T0000Z-111012T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
648 PM MDT TUE OCT 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED SIGNIFICANTLY EARLY THIS EVENING AND ARE NOW
WELL BELOW THE 30 MPH THRESHOLD FOR THE WIND ADVISORY. THEREFORE
THE ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 11, 1:23 PM MDT, 2 minutes earlier.

Area forecast discussion, Oct 11, 1:23 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
123 PM MDT TUE OCT 11 2011

.UPDATE...WINDS IN THE UPPER SNAKE PLAIN HAVE INCHED UPWARDS
ENOUGH TO WARRANT ISSUING A WIND ADVISORY UNTIL 9 PM THIS EVENING.
THE LOWER SNAKE PLAIN IS MARGINAL BUT WAS INCLUDED IN THE
ADVISORY. RS

&&

.PREV DISCUSSION... /ISSUED 1003 AM MDT TUE OCT 11 2011/

UPDATE...MINIMAL CHANGES THIS MORNING...MOSTLY SKY BREAKING OUT
SOME IN THE SNAKE PLAIN. NEW 12Z NAM MOS PUSHED THE WINDS AT
POCATELLO HIGHER FOR THIS AFTERNOON BUT STILL JUST SHORT OF WIND
ADVISORY. RUC STILL DOES NOT SUPPORT WIND ADVISORY AND THERE IS A
LACK OF COLD TEMPERATURE ADVECTION ALOFT. WINDS LOCALY BETWEEN
ARCO AND BIG SOUTHERN BUTTE WILL BE THE STRONGEST AND GUST IN THE
HIGH 30S RANGE. NO ADVISORY ISSUED AT THIS TIME. RS

PREV DISCUSSION... /ISSUED 318 AM MDT TUE OCT 11 2011/

SHORT TERM...TODAY THROUGH THURSDAY.
SHOWERS CONTINUE TO FILTER THROUGH SOUTHEAST IDAHO THIS MORNING AS
FLOW ALOFT TURNS STRONG ZONAL AND SEVERAL EMBEDDED SHORT WAVES
FILTER THROUGH. EXPECT BREEZY CONDITIONS TODAY AS WELL AS STRONG
WINDS ALOFT MIX DOWN TO THE SURFACE BUT SHOULD BE BELOW WIND
ADVISORY CRITERIA. SHOWERS WILL CONTINUE THROUGHOUT THE DAY WITH
THE HEAVIEST AMOUNTS IN THE MOUNTAINS. SHOWERS SHOULD TAPER OFF
OVERNIGHT AS A FLATTENED UPPER RIDGE BUILDS IN WITH MAINLY DRY
CONDITIONS WEDNESDAY AND DRY AND TURNING WARMER ON THURSDAY.
EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES TODAY AND WEDNESDAY THEN
WARMING UP TO NEAR OR SLIGHTLY ABOVE NORMALS BY THURSDAY.
GK

LONG TERM...FRIDAY THROUGH TUESDAY.
EXPECT WELL ABOVE NORMAL TEMPERATURES FRIDAY AND SATURDAY AS RIDGE
MAINTAINS ITSELF. WENT WITH THE GFS LONG TERM AS EUROPEAN MODEL
HAS FEATURED DRASTIC CHANGES SEEMINGLY EACH RUN THE LAST FEW DAYS.
GFS HAS BEEN FAIRLY CONSISTENT SWEEPING WEAK UPPER TROF THROUGH
OVER THE WEEKEND AND WITH THAT STARTED TO COOL DOWN TEMPERATURES
SUNDAY INTO EARLY NEXT WEEK. ONLY HAVE SLIGHT CHANCE TO CHANCE OF
PRECIPITATION OVER THE WEEKEND INTO MONDAY.
GK

AVIATION...CLOUDS/RAIN/GUSTY WIND CONTINUES THIS MORNING WITH
PARTIAL CLEARING DURING THE AFTERNOON.  WIND WILL INCREASE IN THE
LATE AFTERNOON BUT SHOULD BE LITTLE CROSSWIND COMPONENT FOR
APPROACHES EXCEPT POSSIBLY KSUN WHERE THERE COULD BE SOME TERRAIN
INDUCED SPEED SHEAR. KIDA SHOULD HANG NEAR OR BELOW IFR FOR CIGS.
KBYI AND KPIH SHOULD BE MARGINAL VFR ALTHOUGH SOME POSSIBLE IFR
RIGHT AT AIRPORT OPENING THIS MORNING.  NO REPEAT TONIGHT AS SKIES
CLEAR BEHIND THE COLD FRONT.  ONLY CONCERN WOULD BE FOG DEVELOPMENT
AT KIDA WITH CLEARING SKIES AFTER MODERATE TO HEAVY PRECIPITATION.
WIND IN THAT PORTION OF THE VALLEY MAY REMAIN STRONG ENOUGH TO
INHIBIT FOG...MAKING IT A LOW CONFIDENCE FORECAST THIS FAR OUT.
MESSICK

FIRE WEATHER...RAIN WILL CONTINUE TODAY ALONG WITH THE GUSTY WIND
AS A COLD FRONT TAKES ITS TIME LEAVING IDAHO.  WETTING RAINS
EVERYWHERE EXCEPT IN THE SALMON-CHALLIS NF.  CONTINUED HIGH RELATIVE
HUMIDITY WITH TEMPERATURE NOT WARMING MUCH UNTIL FRI.  THEN THE NEXT
STORM ARRIVES LATE SAT OR SUN.  GFS HAS A FAIRLY DRY SCENARIO WITH
MAIN FOCUS OVER THE SALMON-CHALLIS NF AND NORTHERN SAWTOOTH NF.
ECMWF IS MUCH WETTER ALL-AROUND WITH SAME FOCUS...PLUS THE TARGHEE
PORTION OF THE C-T NF.  WIND WILL REMAIN GUSTY AND MODERATE TO
STRONG TODAY...THEN BE MODERATE TO STRONG AND GUSTY AGAIN ON SAT AND
SUN. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021.

&&
Hazardous weather outlook, Oct 11, 3:52 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT TUE OCT 11 2011

IDZ017>025-031-032-121000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
352 AM MDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED RAIN SHOWERS TODAY. SNOW LEVEL WILL BE AROUND
9000 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:45 PM MDTSpecial Weather StatementPIHBingham45 min
Oct 11, 3:35 PM MDTSpecial Weather StatementPIHCaribou40 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.